Alert archive / Iowa / River Flood Warnings in 2011

River Flood Warning 57, NWS Des Moines, IA

June 14, 2011Polk County, Iowa

NWS Des Moines, IA issued this river flood warning at Jun 14, 2011, 10:02 AM CDT for Polk County, Iowa. It took effect at Jun 14, 2011, 11:51 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 2011, 10:02 AM CDT (15:02 UTC)
In effect from
Jun 14, 2011, 11:51 AM CDT
Expired
Jun 14, 2011, 10:46 PM CDT
In force
11 hr
Issued by
NWS Des Moines, IA
Flood severity
Minor

County Polk County, IA

The radar

The Des Moines radar (KDMX), 13 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Raccoon River at Des Moines Fleur Dr (DEMI4).

Action stage
8 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05484900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

998 
WGUS43 KDMX 141502
FLWDMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1002 AM CDT TUE JUN 14 2011

...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD 
WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...

  RACCOON RIVER
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC153-151502-
/O.NEW.KDMX.FL.W.0056.110614T1800Z-110617T1500Z/
/DMWI4.1.ER.110614T1800Z.110616T1200Z.110616T1500Z.NO/
1002 AM CDT TUE JUN 14 2011

...FLOOD WARNING IN EFFECT UNTIL THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
  THE RACCOON RIVER AT DES MOINES HWY 28...OR FROM BELOW VAN METER...
  TO WALNUT CREEK.
* UNTIL THURSDAY MORNING.
* AT  9:15 AM TUESDAY THE STAGE WAS 31.2 FEET.
* FLOOD STAGE IS 32.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS AFTERNOON...AND CONTINUE 
  RISING TO 32.1 FEET THIS EVENING. GO BELOW FLOOD STAGE THURSDAY 
  MORNING.

$$

IAC153-151501-
/O.NEW.KDMX.FL.W.0057.110614T1651Z-110617T1800Z/
/DEMI4.1.ER.110614T1651Z.110614T1800Z.110616T1800Z.NO/
1002 AM CDT TUE JUN 14 2011

...FLOOD WARNING IN EFFECT UNTIL THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
  THE RACCOON RIVER AT DES MOINES FLEUR DRIVE...OR FROM WALNUT 
  CREEK...TO THE DES MOINES RIVER.
* UNTIL THURSDAY AFTERNOON.
* AT  9:45 AM TUESDAY THE STAGE WAS 11.4 FEET.
* FLOOD STAGE IS 12.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE MIDDAY TODAY...AND CONTINUE 
  RISING TO 12.3 FEET THIS AFTERNOON. GO BELOW FLOOD STAGE THURSDAY 
  AFTERNOON.

$$
2 follow-up statements
826 
WGUS83 KDMX 142136
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
435 PM CDT TUE JUN 14 2011

...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...

  DES MOINES RIVER...RACCOON RIVER...NORTH RIVER...CEDAR CREEK
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...MAHASKA...
  MARION...POLK...WAPELLO...WARREN

.HEAVY RAINFALL OVER THE LAST TWO DAYS HAS CAUSED RIVERS IN SOUTHEASTERN
IOWA TO RISE ABOVE FLOOD STAGE. ADDITIONAL RAINFALL IS EXPECTED TONIGHT
WHICH WILL PROLONG THE CURRENT FLOODING.

RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC123-179-152135-
/O.CON.KDMX.FL.W.0055.000000T0000Z-110617T0913Z/
/EDYI4.1.ER.110614T0918Z.110614T1730Z.110616T0913Z.NO/
435 PM CDT TUE JUN 14 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY THURSDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR 
  TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE.
* UNTIL EARLY THURSDAY MORNING.
* AT  4:00 PM TUESDAY THE STAGE WAS 63.6 FEET.
* FLOOD STAGE IS 61.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE EARLY THURSDAY MORNING.


$$

IAC179-152134-
/O.CON.KDMX.FL.W.0053.000000T0000Z-110617T1832Z/
/OTMI4.2.ER.110614T0136Z.110615T0600Z.110616T1832Z.NO/
435 PM CDT TUE JUN 14 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL THURSDAY AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR 
  CHILLICOTHE...TO ELDON.
* UNTIL THURSDAY AFTERNOON.
* AT  4:20 PM TUESDAY THE STAGE WAS 13.8 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 14.5 FEET AFTER MIDNIGHT TONIGHT. GO BELOW FLOOD
  STAGE THURSDAY AFTERNOON.


$$

IAC153-152134-
/O.CON.KDMX.FL.W.0056.000000T0000Z-110617T1500Z/
/DMWI4.1.ER.110616T0800Z.110616T1200Z.110616T1500Z.NO/
435 PM CDT TUE JUN 14 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL THURSDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE RACCOON RIVER AT DES MOINES HWY 28...OR FROM BELOW VAN METER...
  TO WALNUT CREEK.
* UNTIL THURSDAY MORNING.
* AT  4:15 PM TUESDAY THE STAGE WAS 31.3 FEET.
* FLOOD STAGE IS 32.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE EARLY THURSDAY MORNING...AND 
  CONTINUE RISING TO 32.2 FEET THURSDAY MORNING. GO BELOW FLOOD 
  STAGE THURSDAY MORNING.


$$

IAC153-152134-
/O.CON.KDMX.FL.W.0057.000000T0000Z-110617T1800Z/
/DEMI4.1.ER.110614T2319Z.110616T1200Z.110616T1800Z.NO/
435 PM CDT TUE JUN 14 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL THURSDAY AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE RACCOON RIVER AT DES MOINES FLEUR DRIVE...OR FROM WALNUT 
  CREEK...TO THE DES MOINES RIVER.
* UNTIL THURSDAY AFTERNOON.
* AT  3:45 PM TUESDAY THE STAGE WAS 11.8 FEET.
* FLOOD STAGE IS 12.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE 
  RISING TO 12.1 FEET THIS EVENING. GO BELOW FLOOD STAGE THURSDAY 
  AFTERNOON.


$$

IAC121-181-152134-
/O.CON.KDMX.FL.W.0045.000000T0000Z-110619T1251Z/
/NRWI4.2.ER.110609T1702Z.110611T1515Z.110618T1251Z.NO/
435 PM CDT TUE JUN 14 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL SATURDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE NORTH RIVER NEAR NORWALK...OR FROM THE MADISON-WARREN COUNTY 
  LINE...TO THE DES MOINES RIVER.
* UNTIL SATURDAY MORNING.
* AT  4:15 PM TUESDAY THE STAGE WAS 19.2 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 22.0 FEET WEDNESDAY EVENING. GO BELOW FLOOD 
  STAGE SATURDAY MORNING.


$$

IAC123-125-152134-
/O.CON.KDMX.FL.W.0054.000000T0000Z-110617T1253Z/
/BSSI4.1.ER.110614T0830Z.110615T1200Z.110616T1253Z.NO/
435 PM CDT TUE JUN 14 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL THURSDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR CREEK NEAR BUSSEY...OR FROM THE NORTH CEDAR CREEK...TO 
  THE DES MOINES RIVER.
* UNTIL THURSDAY MORNING.
* AT  4:15 PM TUESDAY THE STAGE WAS 21.3 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 23.9 FEET WEDNESDAY MORNING. GO BELOW FLOOD 
  STAGE THURSDAY MORNING.


$$
364 
WGUS83 KDMX 150346
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1046 PM CDT TUE JUN 14 2011

...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...

  RACCOON RIVER
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK

.THE RACCOON RIVER IS NO LONGER ANTICIPATED TO RISE ABOVE FLOOD STAGE
DUE TO MUCH OF THE RAINFALL TONIGHT FALLING SOUTH OF THE DES MOINES
AREA.

RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC153-150416-
/O.CAN.KDMX.FL.W.0056.000000T0000Z-110617T1500Z/
/DMWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1046 PM CDT TUE JUN 14 2011

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE RACCOON RIVER AT DES MOINES HWY 28...OR FROM BELOW VAN METER...
  TO WALNUT CREEK.
* AT  9:15 PM TUESDAY THE STAGE WAS 30.3 FEET.
* FORECAST...CRESTED BELOW FLOOD STAGE AT 31.5 FEET. FALL TO 30.0 
  FEET THURSDAY MORNING.


$$

IAC153-150416-
/O.CAN.KDMX.FL.W.0057.000000T0000Z-110617T1800Z/
/DEMI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1046 PM CDT TUE JUN 14 2011

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE RACCOON RIVER AT DES MOINES FLEUR DRIVE...OR FROM WALNUT 
  CREEK...TO THE DES MOINES RIVER.
* AT  9:45 PM TUESDAY THE STAGE WAS 10.4 FEET.
* FORECAST...CRESTED BELOW FLOOD STAGE AT 11.9 FEET. RISE TO 10.8 
  FEET THURSDAY MORNING AND THEN BEGIN FALLING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jun 14, 6:30 AM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Jun 14, 6:30 AM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
630 AM CDT TUE JUN 14 2011

.DISCUSSION...
STRONG 60 KT LOW LEVEL JET IS POINTING INTO IOWA THIS MORNING WITH
GOOD SPEED CONVERGENCE AND MUCAPES OF 2000 TO 3000 J/KG LIFTING
INTO STATE. IN ADDITION...MID LEVEL LAPSE RATES NEAR 8.5 C/KM AND
PWATS OVER 1.5 INCHES. THIS HAS ALL RESULTED IN AN ACTIVE NIGHT
WITH AREAS OF HEAVY RAINFALL OBSERVED OVER THE SOUTHERN HALF OF
THE AREA IN ADDITIONAL TO NUMEROUS LARGE HAIL REPORTS. THIS AREA
OF ACTIVITY IS EXPECTED TO GRADUALLY LIFT NORTHEAST THIS MORNING
WITH THE SOUTH BECOMING MOSTLY DRY FOR A PERIOD. A DECAYING
MCS/DEVELOPING MCV IS CURRENTLY LIFTING NORTHEAST THROUGH NEBRASKA
AND MAY IGNITE ADDITIONAL STORMS OVER NORTHERN IA THIS MORNING
WHICH WOULD TRACK EAST/SOUTHEAST ALONG THE INSTABILITY AXIS.

SURFACE WARM FRONT IS EXPECTED TO REACH SOUTHERN IOWA THIS
AFTERNOON WITH INCREASING SFC BASED INSTABILITIES AND WEAKENING
INHIBITIONS AS THE UPPER WAVE TO THE WEST APPROACHES. SUPERCELLS
CAPABLE OF LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES ARE
POSSIBLE. POSSIBLY THE GREATEST THREAT THOUGH IS ANOTHER ROUND OF
HEAVY RAINFALL WHEN IT IS NOT NEEDED. PWATS INCREASE TO NEAR 1.75
INCHES LATE THIS AFTERNOON AND TONIGHT. WITH THE THREAT OF HEAVY
RAINFALL ONCE AGAIN...HAVE EXTENDED THE FLASH FLOOD WATCH THROUGH
12Z WEDNESDAY.

PRECIPITATION WILL BE ENDING FROM WEST TO EAST ON WEDNESDAY THEN
MOSTLY DRY THROUGH THURSDAY AS HIGH PRESSURE SETTLES IN. THE NEXT
CHANCE FOR PRECIPITATION AND THUNDERSTORMS ARRIVES THURSDAY NIGHT
AND FRIDAY AS THE NEXT UPPER WAVE MOVING THROUGH THE SOUTHWEST
FLOW HEADS TOWARD IOWA.

&&

.AVIATION...14/12Z
CONVECTIVE COMPLEX OVR ERN IA WILL PUSH TO THE EAST LEAVING VFR TO
OCNL MVFR CIGS OVR THE STATE FOR THE LATE MRNG AND AFTN.  ANOTHER LO
PRES WILL PUSH TOWARD THE STATE AS A WARM FRONT LIFTS NWD INTO THE
FAR SRN PART OF THE STATE.  TSRA WILL BE WDSPRD TNGT AGAIN WITH CIGS
FALLING TO IFR BY LATE TNGT AS TROF MOVES THRU THE STATE AND WINDS
SWING AROUND TO N-NWLY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ADAIR-ADAMS-
APPANOOSE-AUDUBON-CASS-CLARKE-DALLAS-DAVIS-DECATUR-GUTHRIE-
JASPER-LUCAS-MADISON-MAHASKA-MARION-MONROE-POLK-POWESHIEK-
RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE.

&&

DISCUSSION...DONAVON
AVIATION...MS JUN 11
Hazardous weather outlook, Jun 14, 5:47 AM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
547 AM CDT TUE JUN 14 2011

IAZ057>062-070>075-081>086-092>097-151100-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
547 AM CDT TUE JUN 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL IOWA ALONG AND SOUTH OF INTERSTATE 80.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DIMINISH ACROSS THE AREA THIS MORNING.
ADDITIONAL THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND
INTO THE OVERNIGHT. ARE EXPECTED TO CONTINUE ACROSS THE AREA
TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING
WIND THE MAIN THREATS ALONG WITH ISOLATED . HEAVY RAIN IS ALSO
POSSIBLE AND COULD CAUSE FLASH FLOODING OR RENEWED RIVER FLOODING.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA. NUMEROUS RIVER
FLOOD WARNINGS ARE ALSO IN EFFECT. PLEASE REFER TO THE NATIONAL
WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NON SEVERE THUNDERSTORMS WILL END FROM WEST TO EAST WEDNESDAY.
ADDITIONAL STORMS ARE FORECAST THURSDAY NIGHT AND FRIDAY AND AGAIN
SATURDAY NIGHT. A FEW SEVERE STORMS MAY OCCUR WITH THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM THIS AFTERNOON AND
INTO THIS EVENING. RAINFALL REPORTS ARE ALSO APPRECIATED.

IAZ004>007-015>017-023>028-033>039-044>050-151100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
547 AM CDT TUE JUN 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
NORTH CENTRAL IOWA NORTH OF INTERSTATE 80.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY THEN BECOMING MORE
WIDESPREAD TONIGHT. A FEW SEVERE STORMS WITH PING PONG SIZED HAIL
AND 60 MPH WINDS MAY OCCUR. LOCALLY HEAVY RAINFALL IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NON SEVERE THUNDERSTORMS WILL END FROM WEST TO EAST WEDNESDAY.
ADDITIONAL STORMS ARE FORECAST THURSDAY NIGHT AND FRIDAY AND AGAIN
SATURDAY NIGHT. A FEW SEVERE STORMS MAY OCCUR WITH THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS WEEK.
RAINFALL REPORTS ARE ALSO APPRECIATED.

In the hours before

Local storm report, Jun 14, 5:20 AM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
520 AM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HAIL             PELLA AIRPORT           41.40N 92.95W
06/14/2011  E1.00 INCH       MARION             IA   TRAINED SPOTTER

0510 AM     HAIL             4 E CLEAR LAKE          43.14N 93.29W
06/14/2011  E1.75 INCH       CERRO GORDO        IA   TRAINED SPOTTER

&&

MS JUN 11
Special weather statement, Jun 14, 5:46 AM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
546 AM CDT TUE JUN 14 2011

IAZ048-049-060-061-141145-
JASPER-MARSHALL-POLK-STORY-
546 AM CDT TUE JUN 14 2011

...THUNDERSTORMS WITH HEAVY RAIN AND HAIL...

AT 542 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH CENTRAL POLK
COUNTY TO WEST CENTRAL JASPER COUNTY...MOVING NORTHEAST AT 10 MPH.

PENNY SIZE HAIL...WINDS OF UP TO 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...HEAVY RAINFALL OF AN INCH PER HOUR...ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  HUXLEY...             BAXTER...             CAMBRIDGE...
  BAXTER...             MAXWELL...            COLLINS...
  RHODES...

THE HEAVY RAIN WILL LIKELY CAUSE PONDING ON SOME ROADWAYS AND LOW
AREAS.  BE PREPARED FOR WATER PONDING ON THE ROADS.
Local storm report, Jun 14, 6:09 AM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
609 AM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 AM     HAIL             2 NW MAXWELL            41.91N 93.43W
06/14/2011  E1.50 INCH       STORY              IA   TRAINED SPOTTER

&&

BF
Local storm report, Jun 14, 8:13 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
813 AM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 AM     HAIL             CLIVE                   41.61N 93.77W
06/14/2011  E0.75 INCH       POLK               IA   TRAINED SPOTTER

&&

BF

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:16 PM CDTRiver Flood WarningDMXWapello54 hr
Jun 13, 9:01 PM CDTFlash Flood WarningDMXAppanoose, Davis6 hr
Jun 13, 11:52 PM CDTSevere Thunderstorm WarningDMXAdair, Madison23 min
Jun 14, 12:16 AM CDTSevere Thunderstorm WarningDMXDallas, Madison44 min
Jun 14, 12:25 AM CDTSevere Thunderstorm WarningDMXMadison50 min
Jun 14, 12:57 AM CDTSevere Thunderstorm WarningDMXDallas, Polk35 min
Jun 14, 1:01 AM CDTSevere Thunderstorm WarningDMXMahaska, Marion16 min
Jun 14, 1:04 AM CDTFlash Flood WarningDMXMadison4 hr
Jun 14, 1:12 AM CDTSevere Thunderstorm WarningDMXDallas, Madison48 min
Jun 14, 1:16 AM CDTSevere Thunderstorm WarningDMXMahaska, Poweshiek44 min
Jun 14, 1:54 AM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk, Warren51 min
Jun 14, 2:09 AM CDTSevere Thunderstorm WarningDMXMarion, Warren51 min
Jun 14, 2:27 AM CDTSevere Thunderstorm WarningDMXBoone, Hardin, Marshall, Story63 min
Jun 14, 2:59 AM CDTRiver Flood WarningDMXMahaska, Marion53 hr
Jun 14, 3:27 AM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Marshall48 min
Jun 14, 3:54 AM CDTSevere Thunderstorm WarningDMXMahaska, Marion51 min
Jun 14, 5:05 AM CDTFlash Flood WarningDMXMahaska, Marion6 hr
Jun 14, 5:09 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Worth23 min
Jun 14, 5:14 AM CDTSevere Thunderstorm WarningDMXButler46 min
Jun 14, 6:00 AM CDTSevere Thunderstorm WarningDMXMarshall, Story45 min
Jun 14, 6:32 AM CDTRiver Flood WarningDMXMahaska, Wapello34 hr
Jun 14, 10:02 AM CDTRiver Flood WarningDMXPolk13 hr
Jun 14, 10:57 AM CDTAreal Flood WarningDMXMahaska, Marion24 hr

Nearby

River Flood Warnings in Iowa, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.